MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE S1 SIZE M 5/SPIKES; ACTIV L IMPLANTS

AESCULAP AG ACTIV L INF.PLATE S1 SIZE M 5/SPIKES; ACTIV L IMPLANTS
Model Number SW986K
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with an activ l pe-inlay 8.5mm (reference mdr id 2916714-2020-00284), an activ l sup.Plate size m 6°/spikes (reference mdr id 2916714-2020-00283), and an activ l inf.Plate s1 size m 5°/spikes, for an active l prosthetic disc implant.According to the complaint description the implant migrated 8 weeks postoperative.The implant migrated anteriorly.No issues on two week postoperative x-ray images and no issues in the surgery.A revision surgery was necessary.Additional information has been requested but not yet received as of this report.The adverse event is filed under aag reference (b)(4).
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Associated medwatches: 2916714-2020-00282, 2916714-2020-00283, 2916714-2020-00284.Reference code (b)(4).Device name activ l pe-inlay 8.5mm.Serial number n/a.Batch number 52556405.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(4).Manufacturing date 11.10.2019.Reference code (b)(4).Device name activ l inf.Plate s1 size m 5°/spikes.Serial number n/a.Batch number 52496212.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(4).Manufacturing date 13.05.2019.Reference code (b)(4).Device name activ l sup.Plate size m 6°/spikes.Serial number n/a.Batch number 52552035.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(4).Manufacturing date 02.01.2020.Investigation: no product at hand.Pictorial documentation: no product at hand.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There is one similar complaint against lot number 52556405 (b)(4) at hand.Explanation and rationale: due to the circumstances we did not receive any devices for investigation and the lack of information it is not possible to determine a definitive conclusion and root cause for this failure.Conclusion and root cause: due to the current deviation and according to the rationale, the root cause of the problem is most probably patient and usage related.Because there are no products and only minor information available, a definitive root cause analysis is not possible.Following causes are possible: wrong system configuration selected by the user, wrong implant size chosen by the user, design layout unsuitable, inadequate patient behavior, maybe implant not in the correct position, not the correct system for the purpose.Corrective action according to sa-de13-m-4-2-04-000-0 (corrective action & preventive action) there is no capa necessary.

Brand Name
ACTIV L INF.PLATE S1 SIZE M 5/SPIKES
Common Device Name
ACTIV L IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10380822
Report Number2916714-2020-00282
Device Sequence Number3146332
Product Code MJO
UDI-Device Identifier04046963143848
UDI-Public4046963143848
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberSW986K
Device Catalogue NumberSW986K
Device Lot Number52496212
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/15/2020
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SW965 - LOT 52556405; SW981K - LOT 52552035
Outcome Attributed to Adverse Event Required Intervention;